Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Apr 30, 2010, 8:44 AM MDT for Big Horn County, Johnson County, Park County, Wyoming. It was in force for 11 hr. 34 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 2010, 8:44 AM MDT (14:44 UTC)
- Expired
- Apr 30, 2010, 7:39 PM MDT
- In force
- 11 hr
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Johnson County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 148 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 2:12 PM MDT | SNOW 1 | 26 Wsw Clark, WY | WOLVERINE SNOTEL |
| Apr 30, 2:12 PM MDT | SNOW 2 | 18 Sw Cody, WY | MARQUETTE SNOTEL |
| Apr 30, 2:12 PM MDT | SNOW 3 | 19 Wsw Wapiti, WY | BLACKWATER SNOTEL |
| Apr 30, 2:12 PM MDT | SNOW 4 | 30 Sw Meeteetse, WY | KIRWIN SNOTEL |
| Apr 30, 2:12 PM MDT | HEAVY SNOW 7 | 14 Ne Pahaska, WY | EVENING STAR SNOTEL |
| Apr 30, 2:12 PM MDT | HEAVY SNOW 10 | 21 W Clark, WY | BEARTOOTH LAKE SNOTEL |
| Apr 30, 2:13 PM MDT | SNOW 4 | 56 Sw Cody, WY | YOUNTS PEAK SNOTEL |
| Apr 30, 2:13 PM MDT | HEAVY SNOW 8 | 14 Ne Shell, WY | BONE SPRINGS DIVIDE SNOTEL |
| Apr 30, 2:13 PM MDT | HEAVY SNOW 10 | 18 E Shell, WY | SHELL CREEK SNOTEL |
| Apr 30, 2:13 PM MDT | HEAVY SNOW 10 | 28 E Lovell, WY | BALD MOUNTAIN SNOTEL |
| Apr 30, 2:14 PM MDT | SNOW 2 | 14 Wnw Mayoworth, WY | BEAR TRAP MEADOW SNOTEL |
| Apr 30, 2:14 PM MDT | SNOW 2 | 14 Wsw Buffalo, WY | HANSEN SAWMILL SNOTEL |
| Apr 30, 2:14 PM MDT | HEAVY SNOW 8 | 17 W Buffalo, WY | CLOUD PEAK RESERVOIR SNOTEL |
| Apr 30, 2:23 PM MDT | SNOW 3 | East Entrance, WY | YELLOWSTONE EAST ENTRANCE |
| Apr 30, 2:24 PM MDT | SNOW 1.1 | 1 W Lovell, WY | |
| Apr 30, 2:24 PM MDT | SNOW 2 | Pahaska, WY | |
| Apr 30, 2:24 PM MDT | SNOW 2.5 | Shell, WY | |
| Apr 30, 5:50 PM MDT | HEAVY SNOW 11 | 28 E Lovell, WY | BALD MOUNTAIN SNOTEL |
| Apr 30, 5:51 PM MDT | HEAVY SNOW 12 | 14 Ne Shell, WY | BONE SPRINGS DIVIDE SNOTEL |
| Apr 30, 5:52 PM MDT | SNOW 4 | 14 Wnw Mayoworth, WY | BEAR TRAP MEADOW SNOTEL |
| Apr 30, 5:52 PM MDT | HEAVY SNOW 9 | 17 W Buffalo, WY | CLOUD PEAK RESERVOIR SNOTEL |
| Apr 30, 5:52 PM MDT | HEAVY SNOW 12 | 18 E Shell, WY | SHELL CREEK SNOTEL |
| Apr 30, 5:53 PM MDT | SNOW 3 | 14 Wsw Buffalo, WY | HANSEN SAWMILL SNOTEL |
| Apr 30, 6:05 PM MDT | HEAVY SNOW 10 | 21 W Clark, WY | BEARTOOTH LAKE SNOTEL |
| Apr 30, 6:10 PM MDT | SNOW 4 | 30 Sw Meeteetse, WY | KIRWIN SNOTEL |
| Apr 30, 6:10 PM MDT | SNOW 4 | 56 Sw Cody, WY | YOUNTS PEAK SNOTEL |
| Apr 30, 6:10 PM MDT | HEAVY SNOW 7 | 14 Ne Pahaska, WY | EVENING STAR SNOTEL |
| Apr 30, 6:11 PM MDT | SNOW 1 | 26 Wsw Clark, WY | WOLVERINE SNOTEL |
| Apr 30, 6:11 PM MDT | SNOW 2 | 18 Sw Cody, WY | MARQUETTE SNOTEL |
| Apr 30, 6:11 PM MDT | SNOW 3 | 19 Wsw Wapiti, WY | BLACKWATER SNOTEL |
| Apr 30, 6:21 PM MDT | SNOW 2.5 | Shell, WY | |
| Apr 30, 6:22 PM MDT | SNOW 1.1 | 1 W Lovell, WY | |
| Apr 30, 6:26 PM MDT | SNOW 2 | Pahaska, WY | |
| Apr 30, 6:27 PM MDT | SNOW 3 | East Entrance, WY | YELLOWSTONE EAST ENTRANCE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 2.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337 WWUS75 KRIW 301444 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 844 AM MDT FRI APR 30 2010 ...HIGH WINDS WILL BLAST NORTHERN WYOMING TODAY AND THIS EVENING... .A STRONG PRESSURE GRADIENT ACROSS NORTHERN WYOMING WILL PRODUCE AREAS OF HIGH WINDS ACROSS NORTHERN PARK AND NORTHERN JOHNSON COUNTY TODAY AND THIS EVENING UNTIL AROUND 9 PM MDT. WYZ010-010300- /O.NEW.KRIW.HW.W.0008.100430T1444Z-100501T0300Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 844 AM MDT FRI APR 30 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT ACROSS NORTHERN WYOMING WILL PRODUCE AREAS OF HIGH WINDS ACROSS NORTHERN JOHNSON COUNTY TODAY AND THIS EVENING UNTIL AROUND 9 PM MDT. * WIND...NORTH WINDS OF 35 TO 45 MPH WILL GUST TO 65 MPH AT TIMES TODAY INTO THIS EVENING BEFORE DECREASING AROUND 9 PM MDT. * IMPACTS...HIGH WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ALONG INTERSTATE HIGHWAYS 90 AND 25. LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL IN NORTHERN JOHNSON COUNTY DUE TO HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-010300- /O.NEW.KRIW.HW.W.0008.100430T1444Z-100501T0300Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 844 AM MDT FRI APR 30 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT ACROSS NORTHERN WYOMING WILL PRODUCE AREAS OF HIGH WINDS ACROSS NORTHERN PARK COUNTY TODAY AND THIS EVENING UNTIL AROUND 9 PM MDT. THE HIGHEST WINDS ARE EXPECTED BETWEEN CLARK AND POWELL NORTH OF CODY. * WIND...NORTH WINDS OF 35 TO 45 MPH WILL GUST TO 65 MPH AT TIMES TODAY INTO THIS EVENING BEFORE DECREASING AROUND 9 PM MDT. * IMPACTS...HIGH WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAYS 294...295...120 AND 14. LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL IN NORTHERN PARK COUNTY DUE TO HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ C.BAKER
2 follow-up statements
546 WWUS75 KRIW 302050 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 250 PM MDT FRI APR 30 2010 ...HIGH WINDS WILL BLAST NORTHERN WYOMING THROUGH THE EVENING... .A STRONG PRESSURE GRADIENT ACROSS NORTHERN WYOMING WILL PRODUCE AREAS OF HIGH WINDS ACROSS NORTHERN BIG HORN...NORTHERN PARK AND NORTHERN JOHNSON COUNTY THROUGH THE EVENING UNTIL AROUND 9 PM MDT. WYZ004-010300- /O.EXA.KRIW.HW.W.0008.000000T0000Z-100501T0300Z/ NORTH BIG HORN BASIN- INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN 250 PM MDT FRI APR 30 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT ACROSS NORTHERN WYOMING WILL PRODUCE AREAS OF HIGH WINDS ACROSS NORTHERN BIG HORN COUNTY THIS EVENING UNTIL AROUND 9 PM MDT. THE STRONGEST WINDS ARE EXPECTED BETWEEN LOVELL AND GREYBULL. * WIND...NORTH WINDS OF 35 TO 45 MPH WILL GUST TO 65 MPH AT TIMES BEFORE DECREASING AROUND 9 PM MDT. * IMPACTS...HIGH WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAYS 32...789...16 AND 310. LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL IN NORTHERN JOHNSON COUNTY DUE TO HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ010-010300- /O.CON.KRIW.HW.W.0008.000000T0000Z-100501T0300Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 250 PM MDT FRI APR 30 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT ACROSS NORTHERN WYOMING WILL PRODUCE AREAS OF HIGH WINDS ACROSS NORTHERN JOHNSON COUNTY THIS EVENING UNTIL AROUND 9 PM MDT. * WIND...NORTH WINDS OF 35 TO 45 MPH WILL GUST TO 65 MPH AT TIMES THIS EVENING BEFORE DECREASING AROUND 9 PM MDT. * IMPACTS...HIGH WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ALONG INTERSTATE HIGHWAYS 90 AND 25. LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL IN NORTHERN JOHNSON COUNTY DUE TO HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-010300- /O.CON.KRIW.HW.W.0008.000000T0000Z-100501T0300Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 250 PM MDT FRI APR 30 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT ACROSS NORTHERN WYOMING WILL PRODUCE AREAS OF HIGH WINDS ACROSS NORTHERN PARK COUNTY THIS EVENING UNTIL AROUND 9 PM MDT. THE HIGHEST WINDS ARE EXPECTED BETWEEN CLARK AND POWELL NORTH OF CODY. * WIND...NORTH WINDS OF 35 TO 45 MPH WILL GUST TO 65 MPH AT TIMES THIS EVENING BEFORE DECREASING AROUND 9 PM MDT. * IMPACTS...HIGH WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAYS 294...295...120 AND 14. LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL IN NORTHERN PARK COUNTY DUE TO HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ C.BAKER
861 WWUS75 KRIW 010139 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 739 PM MDT FRI APR 30 2010 WYZ003-004-010-010245- /O.CAN.KRIW.HW.W.0008.000000T0000Z-100501T0300Z/ CODY FOOTHILLS-NORTH BIG HORN BASIN-NORTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...CODY...MEETEETSE...POWELL...LOVELL... GREYBULL...BASIN...BUFFALO 739 PM MDT FRI APR 30 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE WEAKENED BELOW HIGH WIND WARNING CRITERIA. HOWEVER...THE WIND WILL REMAIN STRONG FROM THE NORTH TO NORTHWEST BETWEEN 20 AND 30 MPH...WITH GUSTS TO 45 MPH THIS EVENING...ACROSS NORTHERN JOHNSON COUNTY...AND PORTIONS OF THE BIG HORN BASIN. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 30, 3:39 AM MDT, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 30, 3:39 AM MDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 339 AM MDT FRI APR 30 2010 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT THE FOCUS OF THE SNOWFALL IS NOW CONCENTRATED OVER THE SOUTHERN BIG HORN AND BRIDGER MOUNTAINS. WILL LIKELY CANCEL THE ADVISORY FOR THE NW MTNS BUT JUST LEAVE IT UP FOR THE BIG HORN MTNS. SNOWFALL HAS BEEN MINIMAL IN NW WY DURING THE LAST SEVERAL HOURS. SATL LOOP INDICATES DRYING UPSTREAM TOWARD THE NW OVER MT. MEANWHILE ISENTROPIC LIFT WRAPPING AROUND THE LOW CURRENTLY OVER EASTERN MONTANA WILL CREATE ENOUGH SNOWFALL OVER THE BIG HORN MOUNTAINS TO WARRANT THE CONTINUATION OF THE SNOWFALL THERE THROUGH EARLY THIS MORNING. SNOW BANDING WILL CONTINUE OVER THE BIG HORN MTS THROUGH THE REST OF THE DAY TODAY. TWO ASSOCIATED 700MB LOWS WILL DUMBBELL AROUND EACH OTHER OVER THE NORTHERN PLAINS THIS EVENING. WHEN THE SECOND H7 LOW CIRCULATES SE ACROSS NORTH DAKOTA...A RESURGENCE OF SNOW BANDING WILL LIKELY OCCUR FROM THE BRIDGER AND SOUTHERN BIG HORN MTNS TO THE CASPER AREA THIS EVENING SO HAVE INDICATED ANOTHER ONE TO TWO INCHES OF SNOW FOR SOME OF THOSE AREAS. RAIN AND SNOW SHOWERS WILL CONTINUE SATURDAY IN NW WY AS THE STEERING WINDS BACK FROM THE NORTH TO THE MORE FAVORABLE NW FLOW ALONG WITH INCREASING INSTABILITY. AS THE TROUGH NOW OFF THE PAC COAST AT 150W TRACKS SOUTHEAST ACROSS WY...SNOWFALL WILL INCREASE IN NW WY AS WELL AS OVER THE BIG HORN MTNS SUNDAY MORNING. THE RAIN AND SNOW SHOWERS WILL CONTINUE SUNDAY AFTERNOON AND EVENING OVER NW WY AND THE BIG HORN MTNS UNDER FAVORABLE BACKING DIFLUENT FLOW. .LONG TERM...MONDAY THROUGH FRIDAY COLD FRONT TO MOVE INTO THE NORTHERN ROCKIES MONDAY WITH SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO THE WEST WITH MILD AND WINDY CONDITIONS ACROSS THE SOUTH AND CENTRAL. COLD FRONT MOVES ACROSS AREA MONDAY NIGHT WITH UNSEASONABLY COOL AND UNSETTLED WEATHER TO FOLLOW TUESDAY THROUGH FRIDAY. FORECAST CONTINUES TO BE WEIGHTED STRONGLY TOWARD CONSISTENT ECMWF SOLUTION OVER THE LAST SEVERAL RUNS WITH GFS SLOWLY STRUGGLING TO COME IN LINE OVER LAST COUPLE OF RUNS. UPPER TROUGH OVER CENTRAL PACIFIC THIS MORNING TO TRAVERSE GULF OF ALASKA OVER TOP OF EASTERN PACIFIC RIDGE OVER THE WEEKEND AND CARVE OUT NEW TROUGH ACROSS THE WESTERN U.S. EARLY NEXT WEEK...REPLACING CURRENT COLD TROUGH OVER THE ROCKIES. INCREASINGLY DIFLUENT FLOW BACKS AND STRENGTHENS AHEAD OF APPROACHING COLD FRONT MONDAY WITH COLD FRONT PUSHING INTO NORTHWEST WYOMING MONDAY AFTERNOON. THE POTENTIAL FOR DEVELOPMENT OF HIGH WIND EXISTS AHEAD OF THE FRONT ALONG THE EAST SLOPES OF THE DIVIDE AND FROM ROCK SPRINGS TO CASPER MONDAY AFTERNOON THROUGH TUESDAY MORNING AHEAD OF THE FRONT. RAIN AND SNOW SHOWERS/ISOLATED THUNDERSTORMS WITH SNOW LEVELS LOWERING TO VALLEY FLOORS INCREASE ACROSS THE NORTHWEST HALF MONDAY NIGHT. ECMWF LIFTS INITIAL SHORTWAVE INTO NORTHERN PLAINS TUESDAY WITH SECOND WAVE DIVING INTO NW U.S. BRINGING IN A BRIEF PERIOD OF DRYING TUESDAY NIGHT. THIS SECOND PIECE OF ENERGY MOVES ACROSS THE NORTHERN GREAT BASIN WEDNESDAY...AND ACROSS THE NORTHERN/CENTRAL ROCKIES THURSDAY. CONFIDENCE LOW AT THIS STAGE IN THE TIMING OF SMALLER FEATURES MOVING THROUGH THE LONGWAVE TROUGH...AND FORECAST GENERALLY KEEPS HIGH CHANCES OF PRECIPITATION AND UNSEASONABLY COOL TEMPERATURES ACROSS THE AREA WEDNESDAY AND THURSDAY. && .AVIATION... AN UPPER LOW OVER EASTERN MONTANA WILL SLOWLY PUSH EAST INTO DAKOTAS TODAY...SWINGING SOME MOISTURE AND ENERGY ACROSS THE COWBOY STATE. THIS WILL RESULT IN SCATTERED TO NUMEROUS SNOW SHOWERS ACROSS THE AREA...WITH AN EMPHASIS EAST OF THE DIVIDE. IFR CONDITIONS WILL BE COMMON OVER MOUNTAIN PASSES. PERIODS OF MVFR/IFR CONDITIONS WILL OCCUR TODAY IN THE LOWER ELEVATIONS...ESPECIALLY IN SNOW SHOWERS...ESPECIALLY OVER BIG HORN BASIN...JOHNSON AND NATRONA COUNTIES. STRONG WEST TO NORTH WINDS WILL CONTINUE OVER THE MAJORITY OF THE AREA TODAY. SNOW SHOWERS ARE EXPECTED TO BECOME ISOLATED BY LATE EVENING WITH IMPROVING CONDITIONS ACROSS THE REGION...WITH CLOUDS SCATTERING OUT IN MOST PLACES BY MIDNIGHT. && .FIRE WEATHER... SIGNIFICANT SNOWFALL WILL CONTINUE ACROSS THE BIG HORN MOUNTAINS THROUGH TODAY. RAIN AND SNOW SHOWERS WILL DECREASE ELSEWHERE. SNOW AND RAIN SHOWERS WILL OCCUR THROUGH THE WEEKEND ACROSS NORTHWEST WYOMING AND THE BIG HORN MOUNTAINS WITH THE INFLUENCE OF A MOIST NORTHWEST FLOW. TEMPERATURES WILL REMAIN UNSEASONABLY COOL THROUGH THE PERIOD. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING WYZ008-009. && SHORT TERM...LIPSON LONG TERM...AEM AVIATION...WM FIRE WEATHER...LIPSON
Hazardous weather outlook, Apr 30, 6:54 AM MDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 654 AM MDT FRI APR 30 2010 WYZ001>020-022>030-011100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 654 AM MDT FRI APR 30 2010 ....WINTER WEATHER ADVISORY IN EFFECT TODAY FOR THE NORTHERN BIG HORN BASIN AND BIG HORN MOUNTAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NORTH TO NORTHWEST FLOW OF MOIST AIR ACROSS NORTH CENTRAL WYOMING TODAY WILL BRING SIGNIFICANT SNOWFALL TO THE AREA. A TOTAL OF 3 TO 5 INCHES OF SNOWFALL IS LIKELY IN THE BIG HORN BASIN...WITH 8 TO 12 INCHES OF SNOW IN THE BIGHORN MOUNTAINS BY EARLY THIS EVENING WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ADDITIONALLY...NORTH TO NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND LIMITED VISIBILITY THIS MORNING. AN UNSETTLED WEATHER PATTERN WILL KEEP SNOW GOING IN THE NORTHERN MOUNTAINS AT TIMES INTO THE UPCOMING WEEKEND WITH THE POSSIBILITY OF MODERATE ACCUMULATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA MONDAY NIGHT AND TUESDAY BRINGING THE POTENTIAL FOR HIGH WIND ACROSS THE AREA ALONG WITH ANOTHER ROUND OF SIGNIFICANT SNOWFALL IN THE MOUNTAINS. ISOLATED THUNDERSTORMS WILL LIKELY ALSO ACCOMPANY THIS COLD FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TODAY AND TONIGHT. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.